Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 59, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 14, 2011, 3:21 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2011, 3:21 PM CDT (20:21 UTC)
- Expired
- Apr 14, 2011, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 115 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 4:15 PM CDT | TORNADO | 2 Ne Burbank, OK | PRELIMINARY REPORT OF A TORNADO. |
| Apr 14, 4:25 PM CDT | HAIL 0.88 | Shidler, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:28 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -470 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 507 m²/s²
- 0-3 km storm-relative helicity
- 541 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS54 KTSA 142021
SVRTSA
OKC113-117-142115-
/O.NEW.KTSA.SV.W.0059.110414T2021Z-110414T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT THU APR 14 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
WESTERN PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 415 PM CDT
* AT 317 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 24 MILES
SOUTHWEST OF BURBANK...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURBANK...SHIDLER...FORAKER AND GRAINOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3700 9639 3636 9701 3639 9704 3649 9704
3653 9701 3656 9690 3660 9691 3659 9699
3676 9689 3676 9683 3679 9676 3699 9675
TIME...MOT...LOC 2021Z 211DEG 41KT 3648 9699
$$3 follow-up statements
082
WWUS54 KTSA 142030
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT THU APR 14 2011
OKC117-142040-
/O.CAN.KTSA.SV.W.0059.000000T0000Z-110414T2115Z/
PAWNEE OK-
330 PM CDT THU APR 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PAWNEE COUNTY IS
CANCELLED...
LAT...LON 3647 9691 3646 9697 3647 9699 3650 9702
3653 9701 3656 9690 3660 9691 3659 9699
3676 9689 3676 9683 3679 9676 3699 9675
3700 9640
TIME...MOT...LOC 2030Z 215DEG 36KT 3653 9694
$$
OKC113-142115-
/O.CON.KTSA.SV.W.0059.000000T0000Z-110414T2115Z/
OSAGE OK-
330 PM CDT THU APR 14 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
WESTERN OSAGE COUNTY...
AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST
OF BURBANK...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
APPERSON...WEBB CITY...SHIDLER...GRAINOLA AND FORAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3647 9691 3646 9697 3647 9699 3650 9702
3653 9701 3656 9690 3660 9691 3659 9699
3676 9689 3676 9683 3679 9676 3699 9675
3700 9640
TIME...MOT...LOC 2030Z 215DEG 36KT 3653 9694
$$402
WWUS54 KTSA 142034
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
334 PM CDT THU APR 14 2011
OKC113-142115-
/O.CON.KTSA.SV.W.0059.000000T0000Z-110414T2115Z/
OSAGE OK-
334 PM CDT THU APR 14 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
WESTERN OSAGE COUNTY...
AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST
OF BURBANK...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
DESTRUCTIVE BASEBALL SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
APPERSON...WEBB CITY...SHIDLER...GRAINOLA AND FORAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER
IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3653 9686 3652 9691 3654 9698 3656 9690
3660 9691 3659 9699 3676 9689 3676 9683
3679 9676 3699 9675 3700 9640
TIME...MOT...LOC 2035Z 215DEG 36KT 3657 9690
$$501
WWUS54 KTSA 142047
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT THU APR 14 2011
OKC113-142115-
/O.CON.KTSA.SV.W.0059.000000T0000Z-110414T2115Z/
OSAGE OK-
347 PM CDT THU APR 14 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
WESTERN OSAGE COUNTY...
AT 346 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF BURBANK...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
APPERSON...WEBB CITY...SHIDLER...GRAINOLA AND FORAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3655 9684 3657 9689 3660 9691 3659 9699
3676 9689 3676 9683 3679 9676 3699 9675
3700 9640
TIME...MOT...LOC 2048Z 215DEG 38KT 3664 9683
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 12:06 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 14, 12:06 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1206 PM CDT THU APR 14 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MAIN CONCERNS ARE THUNDERSTORM TIMING AND TIMING THE WIND SHIFTS ASSOCIATED WITH THE COLD FRONT/DRYLINE. CONFIDENCE IS HIGHEST IN TSRA TIMING FOR TUL/RVS/BVO/FYV/XNA SO KEPT THE PREVAILING TSRA CONDITIONS AT THOSE SITES...WITH TEMPOS FOR MLC/FSM. WINDS WILL REMAIN GUSTY THROUGH THE NIGHT...WITH A SHIFT TO A WESTERLY DIRECTION FOLLOWING THE BOUNDARY PASSAGES. STRONG WESTERLY WINDS WILL CONTINUE AFTER SUNRISE TOMORROW...WITH MVFR CIGS AT BVO/FYV/XNA DUE TO THE CLOSED LOW IN KANSAS. && .PREV DISCUSSION... /ISSUED 950 AM CDT THU APR 14 2011/ ..UPDATE... DISCUSSION... OVERALL...THINKING ON THE SEVERE WEATHER TONIGHT HAS NOT CHANGED. MOISTURE RETURN APPEARS ON SCHEDULE...WITH 60 DEGREE DEW POINTS ALMOST TO I-40...AND DOUBLE DIGIT 3 HOUR DEW POINT CHANGES ACROSS A GOOD CHUNK OF CENTRAL AND EASTERN OKLAHOMA. CLOUD COVER IS ACCOMPANYING THE MOISTURE RETURN...BUT EXPECT THAT THE CLOUDS WILL BREAK UP DURING THE AFTERNOON HOURS. 12Z NAM HAS COME IN SLIGHTLY QUICKER WITH THE DRYLINE THIS AFTERNOON/EVENING...BRINGING IT INTO FAR WESTERN PORTIONS OF OSAGE AND PAWNEE COUNTIES BY 00Z. 12Z RUC IS NOT QUITE THAT FAST...BUT STILL BRINGS IT JUST EAST OF I-35 BY THAT TIME. BOTH MODELS SHOWING A COUPLE OF REGIONS OF INITIATION LATE AFTERNOON/EVENING...THE FIRST BEING NEAR THE KS/OK BORDER...AND THE SECOND NEAR THE OK/TX BORDER. BEST CHANCE OF THE LATTER WILL BE AFTER 00Z SO HAVE INCREASED POPS SLIGHTLY FOR SE OK DURING THAT TIME FRAME. HAVE ALSO INCREASED POPS FROM 21-00Z NORTH OF I-40 AND WEST OF HIGHWAY 75 TO REFLECT THE SLIGHTLY FASTER DRYLINE MOVEMENT. WILL ALSO INCREASE THE TORNADO PROBABILITIES FOR THE NORTH OF I-40 AND WEST OF HIGHWAY 75 REGION WITH INCREASED CONFIDENCE THAT DISCRETE CONVECTION WILL BE IN THIS REGION DURING THE LATE AFTERNOON/EVENING HOURS. PREV DISCUSSION... /ISSUED 614 AM CDT THU APR 14 2011/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. OTHER THAN MVFR VSBYS AT KBVO IN LIGHT FOG FOR A FEW HOURS...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 12 HOURS AT ALL SITES. A SIGNIFICANT STORM SYSTEM WILL SWEEP THROUGH THE AREA THIS EVENING AN OVERNIGHT. A LINE OF THUNDERSTORMS ALONG A DRYLINE WILL MOVE FROM WEST TO EAST THIS EVENING AND OVERNIGHT...AND WILL OFFER REDUCED MVFR/VFR VSBYS AND MVFR CIGS. WINDS WILL SHIFT TO THE WEST NORTHWEST BEHIND THE BOUNDARY...WHICH IS EXPECTED TO BE EAST OF KFSM AFTER 09Z. PREV DISCUSSION... /ISSUED 424 AM CDT THU APR 14 2011/ DISCUSSION... LITTLE CHANGE IN THINKING HAS OCCURRED OVER THE PAST 24 HOURS. A POTENT STORM SYSTEM WILL IMPACT THE AREA LATE THIS AFTERNOON INTO TONIGHT RESULTING IN SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. LOW LEVEL MOISTURE IS MAKING ITS WAY NORTH ACROSS CENTRAL AND EASTERN TEXAS AT THIS TIME AND WILL CONTINUE TO SURGE NORTH TODAY AHEAD OF A DEVELOPING STORM SYSTEM CURRENTLY OVER THE ROCKIES. SURFACE LOW PRESSURE WILL DEEPEN TODAY AS IT MOVES FROM THE TEXAS PANHANDLE NORTHEAST INTO CENTRAL KANSAS. A DRYLINE WILL TRAIL SOUTH FROM THE LOW AND WILL BE ROUGHLY ALONG THE INTERSTATE 35 CORRIDOR BY LATE AFTERNOON. INITIAL THUNDERSTORM DEVELOPMENT WILL OCCUR TO OUR NORTH ACROSS KANSAS BY MID AFTERNOON WITH EVENTUAL DEVELOPMENT SOUTHWARD INTO OKLAHOMA BY LATE AFTERNOON OR EARLY EVENING. WILL KEEP POPS LOW FOR THE DAYTIME PERIOD AS STORM COVERAGE IS LIKELY TO REMAIN SMALL THROUGH 00Z. FIRE DANGER WILL REMAIN A CONCERN TODAY DESPITE THE INCREASING MOISTURE AND WILL ISSUE A FIRE DANGER STATEMENT FOR THE ENTIRE FORECAST AREA. INITIAL THUNDERSTORM DEVELOPMENT BEFORE SUNSET IS POSSIBLE BOTH ALONG THE DRYLINE TO OUR WEST AND ALSO WELL AHEAD OF THE DRYLINE NEAR THE LEFT EXIT REGION OF A STRONG UPPER LEVEL JET. THESE STORMS ARE LIKELY TO BE SUPERCELLULAR WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES ALL LIKELY. STORM COVERAGE WILL INCREASE AFTER DARK WITH STORMS EVENTUALLY BECOMING MORE LINEAR...WHICH WILL LESSEN THE TORNADO AND HAIL THREATS BUT MAINTAIN THE DAMAGING WIND POTENTIAL. FRIDAY WILL BE A RAW DAY WITH COOL TEMPERATURES...CONSIDERABLE CLOUD COVER AND STRONG WEST TO NORTHWEST WINDS. A FEW SHOWERS MAY OCCUR ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...AND MAY CONTINUE INTO FRIDAY NIGHT IN SOME PLACES. EVEN WITH THE COOLER TEMPERATURES...FIRE DANGER WILL REMAIN VERY HIGH IN PLACES THAT DO NOT RECEIVE SIGNIFICANT RAINFALL OVER THE NEXT 24 HOURS. SKIES WILL CLEAR QUICKLY LATER FRIDAY NIGHT AND EARLY SATURDAY AND A WARMING TREND WILL THEN ENSUE. TEMPERATURES WILL RETURN TO WELL ABOVE NORMAL LEVELS BY LATE IN THE WEEKEND INTO THE FIRST PART OF NEXT WEEK. SOUTHWEST FLOW ALOFT WILL RESULT IN AN UNSETTLED WEATHER PATTERN WITH PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR SIGNIFICANT RAINFALL AND SEVERE WEATHER MAY BE IN THE TUESDAY AND TUESDAY EVENING TIMEFRAME AS A COLD FRONT PUSHES INTO THE AREA. WENT A BIT WARMER THAN GUIDANCE ON TEMPERATURES TODAY AND THEN STAYED CLOSE TO GUIDANCE TEMPERATURES TONIGHT THROUGH SATURDAY. FAVORED THE ECMWF OVER THE GFS MOS FOR TEMPERATURES THROUGH MOST OF THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... TUL 81 48 58 39 / 20 70 30 10 FSM 81 52 61 40 / 20 80 20 10 MLC 81 51 62 39 / 20 70 10 10 BVO 81 47 56 36 / 30 70 40 10 FYV 77 50 56 36 / 20 90 40 20 BYV 77 50 56 36 / 20 90 40 30 MKO 81 51 60 39 / 20 80 20 10 MIO 79 47 56 37 / 20 90 50 20 F10 81 51 61 39 / 20 70 10 10 HHW 81 52 68 41 / 20 80 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...22
Hazardous weather outlook, Apr 14, 11:53 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1153 AM CDT THU APR 14 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1153 AM CDT THU APR 14 2011
...OUTBREAK OF SEVERE THUNDERSTORMS EXPECTED TODAY...
...TORNADO THREAT HIGHEST WITH ISOLATED SUPERCELLS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 4 PM.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 4 PM.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 7 PM.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 4 PM.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A SIGNIFICANT SEVERE WEATHER EVENT...INCLUDING THE THREAT FOR
STRONG TORNADOES...IS EXPECTED ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS FROM LATE AFTERNOON AND CONTINUING THROUGH MUCH
OF THIS EVENING.
LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE THIS AFTERNOON AHEAD
OF THE DRYLINE...WITH MOST OF THE AREA EXPECTED TO SEE 60 TO 65
DEGREE DEW POINTS BY LATE AFTERNOON. THE DRYLINE SHOULD BE EAST OF
INTERSTATE 35 BY EARLY EVENING AND TO HIGHWAY 75 BY MID EVENING.
SHEAR AND INSTABILITY AHEAD OF A COLD FRONT AND THE DRYLINE WILL
BE MORE THAN SUFFICIENT FOR THE DEVELOPMENT OF SUPERCELLS...
INCLUDING THE THREAT FOR TORNADOES.
THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON ALONG AND
PERHAPS AHEAD OF THE DRYLINE IN NORTHEAST OKLAHOMA...WITH MORE
ISOLATED DEVELOPMENT BECOMING MORE LIKELY IN FAR SOUTHEAST
OKLAHOMA. THE THUNDERSTORM COVERAGE IN NORTHEAST OKLAHOMA IS
EXPECTED TO BE GREATER THAN ACROSS POINTS SOUTH...WITH A SQUALL
LINE LIKELY TO DEVELOP NORTH OF INTERSTATE 40 DURING THE EARLY
TO MID EVENING HOURS. AS A RESULT...THE WINDOW FOR TORNADO
DEVELOPMENT WILL LIKELY LAST THROUGH MUCH OF THE EVENING SOUTH OF
INTERSTATE 40...WHILE THE TORNADO THREAT IN NORTHEAST OKLAHOMA
WILL DIMINISH SOME AFTER THE SQUALL LINE FORMS.
IN ADDITION TO THE TORNADO THREAT...VERY LARGE HAIL...POSSIBLY
MORE THAN 2 INCHES IN DIAMETER...AND DAMAGING STRAIGHT LINE WINDS
WILL BE THREATS THROUGHOUT THE EVENT. STORMS ARE EXPECTED TO EXIT
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AFTER MIDNIGHT TONIGHT.
ADDITIONALLY...RAPID FIRE SPREAD CONDITIONS WILL CONTINUE THROUGH
MUCH OF THE AFTERNOON...DESPITE INCREASED LOW LEVEL MOISTURE.
TIMING OF THE DRYLINE SUGGESTS FIRE DANGER BY LATE AFTERNOON OR
EARLY EVENING SHOULD REMAIN OUTSIDE OF CRITICAL RED FLAG LEVELS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
ELEVATED FIRE DANGER WILL CONTINUE ON FRIDAY AS STRONG NORTHWEST
WINDS IN THE WAKE OF A COLD FRONT CONTRIBUTE TO RAPID FIRE SPREAD
CONDITIONS.
SOUTHWESTERLY UPPER FLOW WILL RESULT IN THUNDERSTORM CHANCES
RETURNING BY LATE SUNDAY. IMPROVED CHANCES FOR ORGANIZED STORM
DEVELOPMENT WOULD COME TUESDAY AND TUESDAY NIGHT AS A COLD FRONT AND
THE NEXT SIGNIFICANT UPPER SYSTEM MOVE INTO THE SOUTHERN PLAINS.
BREEZY CONDITIONS WILL MAINTAIN AT LEAST PERIODIC HIGH FIRE
SPREAD POTENTIAL INTO NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Apr 14, 3:12 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
312 PM CDT THU APR 14 2011
OKZ054-059-142045-
OSAGE OK-PAWNEE OK-
312 PM CDT THU APR 14 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 312 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NOBLE
COUNTY...MOVING NORTHEAST AT 45 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3654 9699 3654 9696 3656 9690 3660 9691
3658 9699 3659 9703 3670 9696 3670 9694
3675 9690 3665 9669 3633 9695 3634 9702
3651 9704
TIME...MOT...LOC 2012Z 211DEG 41KT 3642 9702The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:12 PM CDT | Special Weather Statement | TSA | Pawnee | 33 min |
| Apr 14, 3:37 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 53 min |
| Apr 14, 4:09 PM CDT | Tornado Warning | TSA | Osage | 36 min |
| Apr 14, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| Apr 14, 4:27 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 48 min |
| Apr 14, 4:27 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 33 min |
| Apr 14, 4:37 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| Apr 14, 4:41 PM CDT | Tornado Warning | TSA | Osage | 34 min |
| Apr 14, 4:48 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 57 min |
| Apr 14, 4:54 PM CDT | Tornado Warning | TSA | Osage | 36 min |
| Apr 14, 4:57 PM CDT | Tornado Warning | TSA | Creek, Okmulgee | 33 min |
| Apr 14, 5:08 PM CDT | Tornado Warning | TSA | Osage | 23 min |
| Apr 14, 5:16 PM CDT | Tornado Warning | TSA | Osage, Washington | 44 min |
| Apr 14, 5:23 PM CDT | Tornado Warning | TSA | Creek, Okfuskee | 52 min |
| Apr 14, 5:29 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 46 min |
| Apr 14, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 13 min |
| Apr 14, 5:46 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 29 min |
| Apr 14, 5:51 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 54 min |
| Apr 14, 5:51 PM CDT | Tornado Warning | TSA | Nowata, Washington | 39 min |
| Apr 14, 6:09 PM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 51 min |
| Apr 14, 6:09 PM CDT | Tornado Warning | TSA | Creek, Okfuskee, Okmulgee | 51 min |
| Apr 14, 6:12 PM CDT | Tornado Warning | TSA | Okfuskee, Okmulgee | 34 min |
| Apr 14, 6:17 PM CDT | Tornado Warning | TSA | Pittsburg | 43 min |
| Apr 14, 6:23 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 52 min |
| Apr 14, 6:41 PM CDT | Special Weather Statement | TSA | LeFlore | 49 min |
| Apr 14, 6:48 PM CDT | Special Weather Statement | TSA | Rogers | 42 min |
| Apr 14, 6:55 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 50 min |
| Apr 14, 6:57 PM CDT | Special Weather Statement | TSA | Craig | 48 min |
| Apr 14, 6:59 PM CDT | Tornado Warning | TSA | Latimer, Pittsburg | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.